Signs and Symptoms of Morphine Abuse
Morphine is the traditional opiate painkiller, the standard by which other opiates are quantified. Though other opiates are more often the drug of choice of opiate addicts, morphine in liquid or pill form remains sought to satisfy cravings.
If a man or woman is abusing morphine or even carrying it correctly, they’re most likely to be constipated. All opiates tend to slow down the ability of the body to remove solid wastes so some people on painkillers seek drugs that will help them fight constipation. Opiates tend to create a individual nauseated and they can vomit after taking the medication. Opiates slow breathing, which is what usually kills someone that has taken a lot of this medication. Someone on these drugs will be drowsy and they may dope off.
There are certain symptoms that mean that somebody might have taken too much morphine.
- Shallow breathing – it might feel like the individual’s torso is barely moving and there can be few breaths every minute
- Feeling faint or dizzy
- Low blood pressure, particularly when a man is also taking other drugs that cause a drop in blood pressure
- Constricted pupils
- reduction of normal muscle strain
- Cardiac arrest
- Cold and clammy skin
- Circulatory collapse
Morphine: Things to Look For
If a man is abusing morphine, along with physical indicators of abuse, you might discover pill bottles or tablets or syringes. Morphine also comes in a liquid form so that you could discover tiny bottles of morphine sulfate liquid. There are scores of different pills and capsules which contain morphine. By manufacturer name, Avinza® capsules are half white and the other half might be blue, dark green, light blue, yellow or red. Kadian® capsules are 1 color and could be light blue, turquoise, purple, brown or pink, depending upon the dosage. MS Contin® are little round pills in grey, light blue, purple, or orange. Oramorph® SR (sustained release) are round white pills but may also be provided in a patch. | Generic morphine comes in various colors and shapes.
A person using morphine as per a physician’s instruction can become addicted to the medication, sometimes in a little as a couple weeks.
If he (or she) attempts to stop the morphine, he’ll manifest some or all these symptoms of withdrawal which are common to opiates:
- Tearing eyes
- Runny nose
- Muscle aches
- Dilated pupils
- Trouble sleeping
- High blood pressure
- Rapid heartbeat
- Stomach cramps
Some men and women who have been taking morphine just a little while may undergo these symptoms briefly and believe they’ve come down with the flu. | This may happen when someone comes from this hospital for treatment of an injury for which they received morphine. In actual fact, they’re moving through opiate withdrawal.
Morphine During Pregnancy
A woman taking morphine while she’s pregnant is very likely to cause her baby to be born addicted to the medication.
Infants going through morphine withdrawal will reveal these signs:-
- The infant may have difficulty breathing right after arrival
- They will be irritable and inconsolable
- They will sleep badly and be very active
- They may shake with tremors and have a high-pitched cry
- They might have difficulty growing and gaining weight because of nausea and vomiting
- They may run fevers
Leaving Morphine Addiction Behind
Opiate dependence is a cruel master as the medication cause powerful cravings, powerful enough to drive a man to commit acts he (or she) would not commit. A family might be torn apart as a person’s true character becomes concealed by the compulsions and manipulations necessary to continue the addiction. Unless a rehabilitation program addresses the harm done by an addiction to morphine or other opiates, each attempt at achieving sobriety may wind in relapse.